Advertisement

Studia Geophysica et Geodaetica

, Volume 47, Issue 3, pp 455–465 | Cite as

Truncation of Spherical Convolution Integrals with an Isotropic Kernel

  • P. Vaníček
  • J. Janák
  • W.E. Featherstone
Article

Abstract

A truncated convolution integral often has to be used as an approximation of a complete convolution over the sphere in many Earth science or related studies, such as geodesy, geophysics and meteorology. The truncated integration is necessary because detailed input data are not usually available over the entire Earth. In this contribution, a symmetrical mathematical apparatus is presented with which to treat the truncation problem elegantly. Some important aspects are mentioned and one practical example is shown for regional gravimetric geoid determination of Canada.

Legendre polynomials Laplace surface spherical harmonics orthogonal series expansion geoid determination 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© StudiaGeo s.r.o. 2003

Authors and Affiliations

  • P. Vaníček
    • 1
  • J. Janák
    • 2
    • 1
  • W.E. Featherstone
    • 3
  1. 1.Department of Geodesy and Geomatics EngineeringUniversity of New BrunswickFrederictonCanada
  2. 2.Department of Theoretical GeodesySlovak University of TechnologyBratislava
  3. 3.Western Australian Centre for GeodesyCurtin University of TechnologyPerthAustralia

Personalised recommendations